I recently broke out in a non-itchy rash all over my chest, abdomen, upper thighs and a little on my arms, and I assumed it was from the antibiotic (Azithromycin) that my doctor prescribed for Lyme, because the rash occurred exactly a week after I started the antibiotic. I was also taking chewable Acidophilus but I ran out a few days into the antibiotic treatment and started taking a product called Jarodophilus that I had in my freezer. The day after I took the first Jarodophilus was the day the rash started to occur.
I stopped taking the antibiotic and everything else the very day the rash occurred, and the very next day the rash had gotten much better. I stayed off everything through the weekend and the rash was almost gone, so last night I took a Jarodophilus while getting ready for bed. About an hour later I noticed the rash was back. My upper thighs, abdomen and chest had a red, blotchy rash and there were a bunch of red spots on my arms. Now I'm wondering if this particular brand of probiotics is the problem for me.
Does anyone know if it's possible to have an allergic reaction of sorts to a particular probiotic? I've only ever taken acidophilus, and usually one billion organisms or less. Jarodophilus is 8 different species of bacteria and is high potency (something like 6 billion). Could this have caused me to break out in a rash?
anything is possible. I would definitely stop taking the Jarodophilus and see what happens. After the rash is completely gone, i might try it again then. I take ultraflora by Metagenics. The antibiotic is still probably in your system. I would also call the doctor and let them know
I think anything is possible when you talk about supplements that directly affect the digestive system. I do take Jarro myself and I don't have a problem with it, but I have had a problem with a couple of others I have had. Not a rash, but more flu/cold like symptoms.